MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was performed for the finished device 30116345l number, and no internal actions was found during the review.Manufacturer's reference (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an ablation procedure with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During mapping phase, cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.Extended hospitalization was required as a result of the adverse event.Patient¿ outcome is improved.The physician¿s opinion regarding the cause of the adverse event is unknown.No error messages were observed on any biosense webster, inc.Equipment during the procedure.Transseptal puncture was not performed.No ablation occurred prior to the adverse event.The catheter irrigation was set at 2 ml/min in low flow.
 
Additional Manufacturer Narrative
During an internal review on (b)(6) 2019, it was noted that manufacturer address street line 1¿ on the 3500a initial report needed correction.It was initially submitted as ¿31 technology drive¿.The correct address is ¿33 technology drive¿.Therefore, ¿manufacturer address street line 1¿ has been re-populated.Investigation summary it was reported that a male patient underwent an ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During mapping phase, cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.Extended hospitalization was required as a result of the adverse event.Patient¿ outcome is improved.The device was visually inspected, and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection test were performed, and it was found within specifications, the catheter was irrigating and deflecting correctly.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference # (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8483866
Report Number2029046-2019-02947
Device Sequence Number2015025
Product Code LPB
UDI-Device Identifier10846835003178
UDI-Public10846835003178
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue NumberBNI35BFH
Device Lot Number30116345L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age52 YR
Patient Weight113